Missouri, 2013Damaging Wind in Missouri, July 10, 2013
July 10, 2013 · NWS SGF · 1 event in 1 county or zone
An isolated severe pulse thunderstorm produced strong gusty winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe pulse thunderstorm produced strong gusty winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 10, 2:03 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 10, 2:03 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT WED JUL 10 2013
.MESOSCALE DISCUSSION...
ISSUED AT 1226 PM CDT WED JUL 10 2013
ROBUST CONVECTIVE INITIATION STILL REMAINS SOMEWHAT IN QUESTION
THIS AFTERNOON. INSPECTION OF MORNING RAOBS...SATELLITE...AND
SHORT TERM MODELS INDICATES LITTLE IN THE WAY OF MID AND UPPER
LEVEL TRIGGERS/FOCUSING MECHANISMS. IF ANYTHING...WE WILL BE UNDER
A WEAK NEGATIVE VORTICITY ADVECTION REGIME THIS AFTERNOON. ONE
COULD ARGUE FOR A SUBTLE SHORT WAVE TROUGH RIDING SOUTHEAST ACROSS
CENTRAL NEBRASKA...BUT THIS MAY BE A BIT LATE TO ARRIVE FOR PEAK
HEATING.
AS FOR LOW LEVEL FORCING...WE ARE FOCUSING ON TWO MECHANISMS. THE
FIRST IS A SURFACE COLD FRONT WHICH AS OF NOON...WAS ANALYZED FROM
ELDON TO STOCKTON TO JOPLIN. THIS FRONT WILL CONTINUE TO SLOWLY
SAG SOUTH THIS AFTERNOON. THE OTHER FEATURE OF NOTE IS THE 850 MB
FRONT WHICH WAS STRETCHED OUT FROM WEST TO EAST JUST SOUTH OF
INTERSTATE 70. THIS FEATURE WILL ALSO SLOWLY SAG SOUTH INTO THIS
EVENING.
DUE TO THE ABUNDANT CLOUD COVER THIS MORNING ALONG AND SOUTH OF
THE INTERSTATE 44 CORRIDOR...IT APPEARS THAT THE GREATEST
INSTABILITY LATER THIS AFTERNOON AND EVENING WILL POOL CLOSER TO
THE 850 MB FRONT. THIS IS ALSO WHERE CONVERGENCE IN THE LOWER 1 KM
OF THE ATMOSPHERE WILL BE MAXIMIZED. THUS...THIS WILL LIKELY BE
THE FEATURE TO WATCH FOR INITIATION LATER THIS AFTERNOON AND THIS
EVENING. AT THIS TIME...IT APPEARS THAT THE BEST POTENTIAL FOR
THUNDERSTORMS WILL BE ALONG AND SOUTH OF THE INTERSTATE 44
CORRIDOR.
IF THESE STORMS CAN MANAGE TO DEVELOP...THERE WILL BE A WIND
THREAT GIVEN LOW LEVEL THETA-E DIFFERENTIALS AT OR ABOVE 30
KELVIN. THERE WOULD ALSO BE A LOW-END SEVERE HAIL THREAT GIVEN
MLCAPE VALUES AT OR ABOVE 3000 J/KG.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 258 PM CDT WED JUL 10 2013
A WEAK COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD THROUGH THE
MISSOURI OZARKS AND INTO NORTHERN ARKANSAS EARLY THIS EVENING AS
HIGH PRESSURE BUILDS SOUTHEASTWARD TOWARD THE CENTRAL GREAT LAKES AND
MID MISSISSIPPI VALLEY FROM THE NORTHERN PLAINS. THIS PATTERN WILL
KEEP THE MISSOURI OZARKS AND FAR SOUTHEASTERN KANSAS IN A DRY AND
SLIGHTLY COOL PATTERN FOR MID JULY. HIGHS ARE FORECAST IN THE MIDDLE
80S TO NEAR 90 DEGREES WITH OVERNIGHT LOWS IN THE 60S. EXPECT
TEMPERATURES TO WARM TO NEAR NORMAL ON SUNDAY AS THIS SURFACE HIGH
TRACKS FURTHER EASTWARD THE EASTERN GREAT LAKES AND A MORE
SOUTHEASTERLY...AND SIGHTLY MOISTER FLOW OF AIR MOVES INTO THE AREA.
AT THE UPPER LEVELS...STRONG RIDGING OVER MUCH OF THE SOUTHWESTERN
AND MOUNTAIN STATES DRIFTS EASTWARD AND ELONGATES FROM SOUTHERN
COLORADO INTO THE CENTRAL GREAT LAKES AREA INTO THE WEEKEND. THIS
PATTERN SHOULD HELP TO SUPPRESS MOST ANY CONVECTIVE ACTIVITY INTO
SUNDAY.
.LONG TERM...(SUNDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 258 PM CDT WED JUL 10 2013
LOOKING INTO EARLY TO MID NEXT WEEK...THE AFOREMENTIONED UPPER LEVEL
RIDGE ESSENTIALLY REMAINS IN PLACE...AXIS TO OUR NORTH... WITH ONLY
VERY SLIGHT WEAKENING. WITH 500MB HEIGHTS REMAINING NEAR OR JUST
ABOVE 594 AND A WEAK SOUTHERLY SURFACE FLOW BECOMING ESTABLISHED AS
HIGH PRESSURE SETTLES IN OVER THE SOUTHEASTERN STATES...WE WILL SEE
DAYTIME HIGHS BACK IN THE LOWER TO POSSIBLY MIDDLE 90S AND OVER
NIGHT LOWS IN THE LOWER 70S BY TUESDAY.
THE GFS INDICATES A WESTWARD DRIFTING INVERTED TROF AND ASSOCIATED
MOISTURE PLUME MOVING INTO THE LOWER AND MID MISSISSIPPI VALLEY ON
WEDNESDAY. AT THIS POINT WE ARE LOOKING AT A PROLONGED DRY PERIOD
WITH THIS POTENTIALLY BEING OUR NEXT SHOT AT ANY
PRECIPITATION...IF THIS PATTERN HOLDS UP.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1226 PM CDT WED JUL 10 2013
A PASSING FRONTAL BOUNDARY WILL BRING THE POTENTIAL FOR WIDELY
SCATTERED THUNDERSTORMS TO THE SOUTHERN MISSOURI AERODROMES FROM
MID AFTERNOON INTO THIS EVENING. MVFR CONDITIONS AND EVEN SOME
BRIEF IFR CAN BE EXPECTED WITH ANY STORMS. WINDS BEHIND THIS FRONT
WILL SHIFT TO LIGHT NORTHERLY. THE ONLY OTHER CONCERN THROUGH
THURSDAY MORNING IS THE POTENTIAL FOR LIGHT FOG LATE TONIGHT. WE
HAVE OPTED AGAINST ITS INCLUSION AT THIS POINT AS MID LEVEL CLOUDS
MAY PREVENT ITS DEVELOPMENT.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ082-088-090>098-
101>106.
KS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ101.
&&
MESOSCALE...SCHAUMANN
SHORT TERM...COLUCCI
LONG TERM...COLUCCI
AVIATION...SCHAUMANNHazardous weather outlook, Jul 10, 2:47 PM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT WED JUL 10 2013
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
347 PM CDT WED JUL 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED HAIL RISK.
LIMITED THUNDERSTORM WIND DAMAGE RISK.
LIMITED LIGHTNING RISK.
ELEVATED EXCESSIVE HEAT RISK.
DISCUSSION...
HEAT INDEX VALUES WILL RANGE FROM THE UPPER 90S TO AROUND 106
DEGREES LATE THIS AFTERNOON WITH THE HIGHEST VALUES ACROSS FAR
SOUTHERN MISSOURI WHERE A HEAT ADVISORY IS IN EFFECT.
A SOUTHWARD MOVING FRONTAL BOUNDARY WILL PRODUCE A FEW SCATTERED
THUNDERSTORMS ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON INTO
THIS EVENING. THE GREATEST LIKELIHOOD FOR THUNDERSTORMS WILL
GENERALLY BE ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR.
ANY STORMS THAT DEVELOP WILL POSE A RISK FOR DAMAGING WIND
GUSTS OVER 60 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT
LIGHTNING...AND BRIEF HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY NEAR THE
MISSOURI AND FAR SOUTHEAST KANSAS/OKLAHOMA BORDER AREA.
AFTERNOON HEAT INDEX VALUES IN THE MIDDLE 90S WILL PERSIST
INTO FRIDAY ACROSS EXTREME SOUTHWESTERN MISSOURI AND
SOUTHEASTERN KANSAS...AND RETURN TO MOST OF THE AREA AGAIN NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
COLUCCI
Thunderstorm Wind, Pulaski
- When
- July 10, 4:05 PM CST
- Where
- Pulaski County, 0.69 mi S of Richland Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 37.860, -92.400
Wind gusts were estimated between 50 to 60 mph and pea size hail was reported. This report was relayed from fire personnel through county dispatch.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, July 10 to 12, 20131 death · $34 million · EF0 · 95 events
- Flash Flooding and Damaging Winds in Ohio, July 10, 20136 injured · $1.8 million · 83 kt wind · 103 events
- Tornado and Flash Flooding in Pennsylvania, July 10, 2013$2.0 million · EF1 · 102 events
- Flood and Damaging Winds in Kentucky, July 10, 20131 death · $79,000 · 65 kt wind · 22 events
- Tornadoes and Flash Flooding in Ohio, July 10, 2013$962,000 · EF1 · 36 events
- Hail and Damaging Winds in Arkansas, July 10 to 11, 2013$684,000 · 1 in hail · 15 events
- Flash Flooding and Hail in Illinois, July 10, 2013$314,000 · 52 kt wind · 13 events
- Flash Flooding and Hail in Tennessee, July 10, 2013$120,000 · 1 in hail · 29 events
- Flash Flooding and Flood in West Virginia, July 10, 2013$170,000 · 50 kt wind · 11 events
- Tornado and Flash Flood in Connecticut, July 10, 2013$78,000 · EF1 · 3 events
- Hail and Damaging Winds in New York, July 10, 2013$135,000 · 1 in hail · 13 events
- Flash Flooding and Hail in Alabama, July 10 to 11, 2013$137,000 · 52 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452151.